Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2017, 8:46 PM EDT for Fulton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 8:46 PM EDT (00:46 UTC)
- Expired
- Jun 14, 2017, 9:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WWUS82 KFFC 150046
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EDT WED JUN 14 2017
GAZ032-033-044-150115-
North Fulton GA-Cobb GA-South Fulton GA-
846 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN COBB
AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 915 PM EDT...
At 845 PM EDT...a strong thunderstorm was centered near I-285 over
the Chattahoochee River, or 8 miles northwest of Atlanta...moving
southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Smyrna, Six Flags Over Georgia, Cascade Heights, Bolton,
Sandtown, Bankhead and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3384 8454 3383 8440 3370 8446 3370 8457
3374 8458 3375 8458 3376 8459
TIME...MOT...LOC 0045Z 039DEG 8KT 3380 8449
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:16 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 14, 7:16 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 716 PM EDT Wed Jun 14 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 341 PM EDT Wed Jun 14 2017/ SHORT TERM /Tonight through Thursday Night/... Another unsettled day across the forecast area with showers and thunderstorms developing. A weak trough extends down the Appalachians and the convection seems to be favoring the northern counties so far. Still expect a diurnal pattern to prevail for tonight. Have included no pops after 06z...however would not be surprised to see a few showers last all night. For Thursday...high pressure over the Carolinas and the mid Atlantic is expected to weaken. This will allow a short wave aloft to move southeast from the plains states...possibly enhancing convection across north GA. SPC has included our northwest counties in a slight risk for day two. There appears to be abundant instability available with capes forecast to range over 2000 by Thursday afternoon. Temperatures should run more or less close to normal. 41 LONG TERM /Friday through Wednesday/... A relatively static forecast continues through the extended period with plentiful opportunities for showers and thunderstorms. A warm and moist airmass will interact with persistent weak low pressure through the weekend to spark showers and thunderstorms each day. An approaching cold front early next week will bring an additional focus for thunderstorms. Please refer to the previous long-term discussion below for additional details. RW Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... The extended period remains largely unchanged and rather monotonous through about Monday. As we begin on Thursday night...the mid and upper levels will begin the process of taking on more weakly cyclonic flow regime in which multiple weak shortwave troughs will be advecting through. Stubborn weak trough stemming from a weak sfc low over the North Carolina Piedmont will also be lingering somewhere across eastern and northern Georgia. With such a pattern...think convection from Thursday will be slow to die down overnight into Friday. Cannot rule out some lingering strong to isolated severe in this timeframe...mainly associated with steeper mid level lapse rates as the cyclonic flow pattern builds in. On Friday...a very weak mid level shortwave will attempt to close off...or at least become more concentrated over the local area. This feature in conjunction with the Piedmont/lee side area of sfc low pressure in the vicinity should be plenty to spark numerous thunderstorms amidst a warm and unstable airmass. Coverage should increase quickly by Friday afternoon and linger into a good portion of Friday night. Weak low will continue to pump Gulf moisture into the CWA through Saturday so expecting Saturday to be similar to Friday...with perhaps slightly higher coverage across central Georgia as the low attempts to move S/SE...albeit very slowly. Same story for Sunday. By Monday...A strong shortwave will eject out of the Great Lakes into Ontario/Quebec. This will push the next cold front into the area...which should have no problem sustaining thunderstorm development along it despite best dynamics being well north. Belt of stronger westerlies remain far enough north to keep best shear out of the area. Things become a little unclear as this front progresses south through the CWA. At the moment...seeing anticyclonic flow around the Bermuda High pushing a plume of moisture into the region from the SE...which looks to collide with the front and create some sort of shear zone. Way too early to get cute with any details though. Still EC/GFS agreement on a tropical wave developing off the Yucatan next week. In addition...pattern change to Western US ridge and eastern US trough is possible by next week. Kovacik && .AVIATION... 00Z Update... Convection across north GA will continue this evening, but slowly dissipate after sunset. Skies and vsbys should remain VFR through this evening, then MVFR vsbys with fog in the favored areas. Expect some sct015-035 development late tonight and early Thursday morning but conditions should remain VFR during the day Thursday. Convection will initiate toward 18Z and continue through the afternoon. Winds will remain light and westerly through the forecast. //ATL Confidence...00Z Update... Medium on timing of convection this evening and Thursday afternoon. Medium on clouds late tonight. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 89 / 60 40 30 60 Atlanta 72 88 72 87 / 40 40 40 60 Blairsville 65 83 66 84 / 60 50 40 60 Cartersville 70 89 69 87 / 50 50 40 50 Columbus 72 89 73 89 / 30 40 30 70 Gainesville 70 87 70 87 / 60 40 40 60 Macon 70 91 72 89 / 20 40 30 70 Rome 70 89 69 89 / 50 50 40 50 Peachtree City 67 88 70 87 / 20 40 30 60 Vidalia 73 92 73 90 / 30 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....SNELSON AVIATION...17
Hazardous weather outlook, Jun 14, 5:37 AM EDT, 15 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 AM EDT Wed Jun 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia today and tonight. A few of the storms could become strong with the primary threats being gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will be possible across the entire area Thursday. A few of the storms may become severe with the potential to produce damaging wind gusts...hail...lightning...and heavy rainfall. Scattered thunderstorms will continue to be possible Friday through Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 14, 7:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
738 PM EDT WED JUN 14 2017
GAZ013-014-021-150015-
Dawson GA-Cherokee GA-Pickens GA-
738 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE AND EASTERN PICKENS COUNTIES UNTIL 815 PM
EDT...
At 738 PM EDT...a strong thunderstorm was over Marblehill, or near
Jasper. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Dawsonville, Ball Ground, Nelson, Lake Tamarack, Hollis
Lathem Reservoir, Marblehill, Tate, Reavis Mountain, McKee, Juno and
Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8409 3433 8424 3433 8426 3431 8426
3426 8432 3443 8446 3457 8431
TIME...MOT...LOC 2338Z 312DEG 4KT 3446 8433
WIND...50MPHSpecial weather statement, Jun 14, 7:51 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT WED JUN 14 2017
GAZ021-150015-
Cherokee GA-
751 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
815 PM EDT...
At 751 PM EDT...a strong thunderstorm was over Canton...moving
southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Free Home, Little River
Landing, Hickory Flat, Lebanon, Union Hill, Holbrook, Lathemtown and
Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8426 3419 8429 3419 8433 3416 8436
3413 8436 3412 8439 3411 8440 3411 8442
3407 8442 3408 8451 3418 8464 3433 8451
TIME...MOT...LOC 2351Z 304DEG 5KT 3422 8451
WIND...50MPHSpecial weather statement, Jun 14, 7:56 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT WED JUN 14 2017
GAZ020-031-150030-
Bartow GA-Paulding GA-
756 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTOW AND NORTHERN
PAULDING COUNTIES UNTIL 830 PM EDT...
At 756 PM EDT...a strong thunderstorm was near Stilesboro, or 9 miles
southwest of Cartersville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Emerson, Braswell, Burnt Hickory Ridge and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8493 3414 8490 3412 8475 3392 8485
3399 8496
TIME...MOT...LOC 2356Z 291DEG 4KT 3406 8490
WIND...50MPHSpecial weather statement, Jun 14, 8:02 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT WED JUN 14 2017
GAZ033-150030-
North Fulton GA-
802 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NORTH FULTON COUNTY
UNTIL 830 PM EDT...
At 801 PM EDT...a strong thunderstorm was centered 3 miles north of
downtown Atlanta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, East Point, Grant Park-Zoo Atlanta, Midtown, West End,
Virginia Highland, Sweet Auburn, Turner Field, Piedmont Park,
Bankhead, Cascade Heights, Lakewood Park, Bolton, Atlantic Station,
Little Five Points and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3379 8452 3383 8447 3383 8446 3385 8446
3387 8445 3384 8435 3367 8435 3366 8437
3374 8456
TIME...MOT...LOC 0001Z 316DEG 3KT 3377 8436
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 14, 8:12 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT WED JUN 14 2017
GAZ031-032-150045-
Cobb GA-Paulding GA-
812 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB AND EASTERN
PAULDING COUNTIES UNTIL 845 PM EDT...
At 811 PM EDT...a strong thunderstorm was centered 2 miles north of
New Hope, or 5 miles northeast of Dallas. Another strong storm
was located near Kennesaw. These storms were drifting south.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Dallas, Smyrna, Powder Springs, Austell, Hiram, Fair Oaks,
Lithia Springs, Lost Mountain Park, Vinings, Jim R Miller Park, Six
Flags Over Georgia, Cross Roads, Due West, Dobbins Air Reserve Base,
New Hope and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3403 8479 3390 8444 3389 8444 3378 8453
3375 8457 3375 8458 3380 8462 3381 8472
3388 8491
TIME...MOT...LOC 0011Z 301DEG 1KT 3399 8478
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 14, 8:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EDT WED JUN 14 2017
GAZ032-033-044-150115-
North Fulton GA-Cobb GA-South Fulton GA-
846 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN COBB
AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 915 PM EDT...
At 845 PM EDT...a strong thunderstorm was centered near I-285 over
the Chattahoochee River, or 8 miles northwest of Atlanta...moving
southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Smyrna, Six Flags Over Georgia, Cascade Heights, Bolton,
Sandtown, Bankhead and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3384 8454 3383 8440 3370 8446 3370 8457
3374 8458 3375 8458 3376 8459
TIME...MOT...LOC 0045Z 039DEG 8KT 3380 8449
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jun 14, 8:12 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 33 min |
| Jun 14, 8:41 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 36 min |
| Jun 15, 3:13 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 31 min |
| Jun 15, 3:39 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jun 15, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 28 min |
| Jun 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 38 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 42 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon | 27 min |
| Jun 15, 4:37 PM EDT | Special Weather Statement | FFC | Jasper | 38 min |
| Jun 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 42 min |
| Jun 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 31 min |
| Jun 15, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 39 min |
| Jun 15, 5:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 15, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 28 min |
| Jun 15, 5:42 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Jun 15, 5:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 15, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, Douglas, Fayette and 4 more | 40 min |
| Jun 15, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 53 min |
| Jun 15, 5:55 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Jun 15, 6:00 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Jun 15, 6:02 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 47 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 41 min |
| Jun 15, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Pike and 1 more | 40 min |
| Jun 15, 6:23 PM EDT | Special Weather Statement | FFC | Newton | 37 min |
| Jun 15, 6:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Jun 15, 6:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Jun 15, 6:47 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 28 min |
| Jun 15, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 38 min |
| Jun 15, 7:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jun 15, 7:01 PM EDT | Special Weather Statement | FFC | Harris, Lamar, Meriwether, Monroe, Muscogee, Pike and 3 more | 44 min |
| Jun 15, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Spalding | 53 min |
| Jun 15, 7:19 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 26 min |
| Jun 15, 7:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 36 min |
| Jun 15, 7:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.